|Can I Take A Rest
Apr 11, 2001
I have been on Epivir and Fortavase for 5 1/2 years and have always been undectable. CD4 hovers between 520 and 675. Have no severe sideffects except a small crix belly that hardly shows. I have missed 3 doses in my entire treatment. I am going overseas for a month and would like to give my body a rest. I am worried that complience will be a problem and rather then take irratic doses I would like to stop completely. I have read that if done correctly I could restart with no problem with resisitance. Also want to see how much different I might feel plus my body has to need a rest thanks
| Response from Dr. Boyle
That is a curious regimen you are on and I am surprised at your long-term success with it. Your taking the medications religiously was obviously the key to your success. To answer youf question, so long as your T cells were never very low (say less than 200 cells/mm3) and you never had symptomatic HIV, I think you can safely discontinue the medications and "take a break", especially given your concerns with adherence on your upcoming trip. I would monitor your CD4 cell count and viral load carefully (every couple months) while you're off therapy. Give your doctor a call and discuss it with him/her so that they can arrange appropriate monitoring. Good Luck and have a good trip. BB
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk Of Licking Vagina
- HIV Test After Condom Inside Out
- How Long Do I Wait To Get Tested After Oral Sex Hooker?
- How Long Do I Wait To Get Tested After Rubbing Stripper?
- How Long Do I Wait To Get Tested After Sex With Stripper Condom Broke?
- How Long Do I Wait To Get Tested After Sucking Penis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.